Alert archive / West Virginia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 178, NWS Blacksburg, VA

June 16, 2008Mercer County, Monroe County, Summers County, West Virginia; Giles County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 16, 2008, 9:41 PM EDT for Mercer County, Monroe County, Summers County, West Virginia; Giles County, Virginia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2008, 9:41 PM EDT (01:41 UTC)
Expired
Jun 16, 2008, 10:20 PM EDT
In force
39 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Giles County, VA, Mercer County, WV, Monroe County, WV, Summers County, WV

The radar

The Roanoke radar (KFCX), 75 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 4:51 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 1.7 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2008-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 37 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2008-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
37 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1039 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRNK 170141
SVRRNK
VAC071-WVC055-063-089-170245-
/O.NEW.KRNK.SV.W.0178.080617T0141Z-080617T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
941 PM EDT MON JUN 16 2008

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN GILES COUNTY IN SOUTHWEST VIRGINIA
  NORTHEASTERN MERCER COUNTY IN SOUTHEAST WEST VIRGINIA
  MONROE COUNTY IN SOUTHEAST WEST VIRGINIA
  SUMMERS COUNTY IN SOUTHEAST WEST VIRGINIA

* UNTIL 1045 PM EDT.

* AT 940 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  NORTHWEST OF JUMPING BRANCH...OR 8 MILES SOUTHEAST OF BECKLEY...AND
  MOVING SOUTHEAST AT 39 MPH.

* LOCATIONS IMPACTED INCLUDE...
  JUMPING BRANCH...
  BLUESTONE STATE PARK...
  BLUESTONE DAM...
  BUCK...
  BALLENGEE...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA.

LAT...LON 3757 8032 3756 8032 3747 8038 3742 8048
      3737 8045 3733 8048 3750 8107 3758 8118
      3760 8114 3760 8109 3764 8107 3769 8098
      3772 8097 3771 8090 3774 8092 3776 8091
TIME...MOT...LOC 0141Z 294DEG 33KT 3769 8110

$$

WP
2 follow-up statements
000 
WWUS51 KRNK 170200
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1000 PM EDT MON JUN 16 2008

VAC071-WVC055-063-089-170245-
/O.CON.KRNK.SV.W.0178.000000T0000Z-080617T0245Z/
GILES VA-MERCER WV-MONROE WV-SUMMERS WV-
1000 PM EDT MON JUN 16 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR SOUTHERN SUMMERS...MONROE...NORTHEASTERN MERCER AND NORTHEASTERN
GILES COUNTIES...

AT 957 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR BUCK...OR NEAR HINTON...MOVING EAST AT 48 MPH.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.

A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM EDT 
MONDAY EVENING FOR SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA.

LAT...LON 3757 8032 3756 8032 3747 8038 3742 8048
      3737 8045 3733 8048 3752 8107 3764 8107
      3769 8098 3772 8087 3774 8087
TIME...MOT...LOC 0200Z 289DEG 42KT 3762 8078

$$

WP
000 
WWUS51 KRNK 170220
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1019 PM EDT MON JUN 16 2008

VAC071-WVC055-063-089-170229-
/O.CAN.KRNK.SV.W.0178.000000T0000Z-080617T0245Z/
GILES VA-MERCER WV-MONROE WV-SUMMERS WV-
1019 PM EDT MON JUN 16 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SUMMERS...MONROE...
NORTHEASTERN MERCER AND NORTHEASTERN GILES COUNTIES IS CANCELLED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED. 
THEREFORE...THE WARNING HAS BEEN CANCELLED.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA.

LAT...LON 3757 8032 3756 8032 3747 8038 3742 8048
      3737 8045 3733 8048 3752 8107 3764 8107
      3769 8098 3772 8087 3774 8087
TIME...MOT...LOC 0219Z 275DEG 40KT 3761 8052

$$

WP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 8:52 PM EDT, 49 minutes earlier.

Area forecast discussion, Jun 16, 8:52 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
852 PM EDT MON JUN 16 2008

.SYNOPSIS...
A FAST MOVING COLD FRONT THAT WILL APPROACH FROM THE NORTHWEST THIS
EVENING. THIS FRONT SHOULD CROSS THE REGION OVERNIGHT RESULTING
IN ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS INTO TONIGHT. A
COOL BUT MAINLY DRY NORTHWEST FLOW OF AIR WILL DEVELOP BEHIND THE
FRONT FOR MID WEEK.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
WATCH NUMBER 551 IS NOW IN EFFECT UNTIL 03Z FOR NORTHERN PORTIONS
OF CWA...SET TO EXPIRE AT THE SAME TIME AS WW 555. MAIN CONCERN
CONTINUES TO BE THE THREAT FOR DAMAGING WINDS AND HAIL WITH FAST
MOVING STRONG/SEVERE THUNDERSTORMS. OTHER STORMS OUTSIDE THE WATCH
AREA OVER SOUTHSIDE VA ARE ALSO INCREASING IN INTENSITY. THESE
STORMS ARE FORMING ALONG OUTFLOW FROM ACTIVITY THAT PASSED THROUGH
ERN VA EARLIER. LOTS OF DCAPE SOUTH OF THIS BOUNDARY...SO MAIN
THREAT WILL BE STRONG DAMAGING WIND.

FRONT SHOULD BE SAGGING TO THE SOUTH OVERNIGHT WITH POSSIBLE
BROKEN TSRA LINE FEATURE HEADING INTO NC. GUIDANCE HAS GOTTEN
SLOWER WITH THE FRONT LATER TONIGHT GIVEN A WEAK WAVE TO THE SOUTH
LATE AND LAGGING S/W ENERGY. COOL ADVECTION WILL BE SURGING IN
FROM THE NW LATE. PLAYED LOW TEMPERATURES A LITTLE WARM IN
SOUTHSIDE.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/...
DRIER AND COOLER AIR WILL CONTINUE WORKING SE BEHIND THE FRONT TUE
BUT LIKELY WONT SEE THE FULL EFFECTS UNTIL THE WAVE ON THE FRONT TO
THE SE PASSES LATE IN THE DAY. KEPT LOW POPS IN FAR SOUTH TUESDAY
MORNING WHERE A FEW RESIDUAL SHRA POSSIBLE. SINCE UPSLOPE LOOKS TO
HAVE LESS RH BASICALLY RUNNING DRY WITH CLEARING SKIES AND BREEZY
CONDITIONS DEVELOPING FROM NORTH TO SOUTH BY TUESDAY AFTERNOON.
CLEAR BUT CHILLY MOUNTAINS TUESDAY NIGHT WITH COLDEST 85H AIR
OVERHEAD IN DEEP NW FLOW ALOFT. LOWERED MINS TUESDAY NIGHT
ESPECIALLY IN THE WEST.

NEXT S/W WILL PROPAGATE AROUND THE UPPER TROF WEDNESDAY BRINGING MORE
CLOUDS UPSLOPE REGIONS AND A FEW -SHRA FOR THE WEST INTO WEDNESDAY
NIGHT...OTRW MAINLY SUNNY EAST. PLAYED HIGHS CLOSE TO CONTINUITY
AND MAV GUD. SOME 40S LIKELY IN THE VALLEYS WITH 50S ELSEWHERE
TUE/WED NIGHT PENDING DEGREE OF MIXING TUE NIGHT AND THE AMOUNT OF
CLOUDS WEST WED.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
THE 00Z GEFS MEAN AND ECMWF ENSEMBLE MEAN CONTINUED TO SHOW
A TROUGH OVER THE EAST. OVERALL...NW FLOW ALOFT AND BELOW NORMAL
TEMPERATURES ARE IN STORE FOR THE MID ATLANTIC REGION. MODELS ARE IN
GOOD AGREEMENT THAT OUR REGION WILL BE UNDER THE INFLUENCE OF A 5H
TROF THAT MAY BE REINFORCED BY ADDED S/W ENERGY TOWARD THE WEEKEND.
IT IS INTERESTING TO NOTE THAT THE DETERMINISTIC GFS CLOSES OFF A
MID LEVEL LOW OVER THE SOUTHEAST DAYS 6 AND 7(SAT AND SUN)...WITH
THE ECMWF SENDING MOST OF THE FRESH HEIGHT FALLS INTO THE MID
ATLANTIC REGION.

WITH LOW LEVEL NORTHWEST FLOW AND WEAK SHORTWAVES RIDING AROUND
UPPER LOW...CANT RULE OUT AFTERNOON WIDELY SCATTERED CONVECTION IN
THE MOUNTAINS BUT APPEARS BEST SHOT MAY COME THURSDAY AND AGAIN OVER
THE WEEKEND WITH THE NEXT IMPULSE. PLAYED THE HIGHEST CHC POPS ON
SATURDAY. LEANED TEMPERATURES TOWARDS HPCGUIDE DURING THE PERIOD.

&&

.AVIATION /01Z TUESDAY THROUGH SATURDAY/...
A COLD FRONT WILL MOVE INTO THE AREA FROM THE NORTHWEST TONIGHT.
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO GRADUALLY MOVE
OFF TO THE EAST AND SOUTH OF ALL BLACKSBURG TERMINAL FORECAST
POINTS (KLWB...KBLF...KROA...KLYH...KDAN) BY OR SHORTLY AFTER 04Z
AS DRIER AIR AND DOWNSLOPING WINDS BEGIN TO OVERSPREAD THE AREA.

UNTIL THAT TIME...ALL TERMINAL FORECAST POINTS LIKELY TO EXPERIENCE
THE THREAT OF SCATTERED CONVECTION IN OR NEAR CRITICAL FLIGHT
SPACE...SO HAVE INCLUDED AS TEMPO REMARK AS APPROPRIATE. HOWEVER...
RELATIVELY DRY LOW LEVEL AIRMASS OVER AREA SHOULD ASSURE THAT
CEILINGS AND VISIBILITIES REMAIN IN THE VFR RANGE FOR THE MOST
PART...ALTHOUGH SOME LOCALIZED GUSTY WINDS ARE POSSIBLE IN/NEAR
SOME OF THE STRONGER SHOWERS OR STORMS.

OTHERWISE...EXPECT MAINLY VFR WEATHER TO PREVAIL AT ALL TERMINAL
FORECAST POINTS FOR MUCH OF THE REST OF THE FORECAST PERIOD.
EXCEPTION WOULD BE AFTER 06Z TONIGHT UNTIL AROUND DAYBREAK
TUESDAY OUT ACROSS THE PIEDMONT (KDAN...KLYH) WHERE NORTHWEST
MIXING FLOW WILL LIKELY BE DELAYED UNTIL AFTER DAYBREAK...AND
WHERE SOME HIGHER DEWPOINTS WILL RESIDE UNTIL THAT MIXING
BEGINS...AS WELL AS IN AREAS IN/NEAR KLWB DUE TO MOIST GROUND AND
SOME RADIATIONAL COOLING INTO VALLEY AS SKIES BEGIN TO CLEAR
BEHIND THE FRONT.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...JH/KK
NEAR TERM...JH/JJ/KK/PM
SHORT TERM...JH/JJ/KK
LONG TERM...JH/KK
AVIATION...JJ/WERT
Hazardous weather outlook, Jun 16, 5:00 PM EDT, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
500 PM EDT MON JUN 16 2008

VAZ019-020-024-035-172100-
ALLEGHANY VA-BATH-ROCKBRIDGE-AMHERST-
500 PM EDT MON JUN 16 2008

...SEVERE THUNDERSTORM WATCH 551 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND WEST
CENTRAL VIRGINIA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACCOMPANIED BY
DAMAGING WINDS AND LARGE HAIL THE REST OF THIS AFTERNOON AND
EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

WVZ045-172100-
GREENBRIER-
500 PM EDT MON JUN 16 2008

...SEVERE THUNDERSTORM WATCH 555 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACCOMPANIED BY
DAMAGING WINDS AND LARGE HAIL THE REST OF THIS AFTERNOON AND
EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

VAZ007-010-011-WVZ042>044-172100-
TAZEWELL-BLAND-GILES-MERCER-SUMMERS-MONROE-
500 PM EDT MON JUN 16 2008

...SEVERE THUNDERSTORM WATCH 555 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS PRODUCING DAMAGING
WINDS AND LARGE HAIL THE REST OF THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NCZ001>006-018>020-VAZ015>017-022-032-033-043-044-058-059-172100-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-GRAYSON-CARROLL-FLOYD-ROANOKE-PATRICK-FRANKLIN-HENRY-
PITTSYLVANIA-HALIFAX-CHARLOTTE-
500 PM EDT MON JUN 16 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL
VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS PRODUCING DAMAGING
WINDS AND LARGE HAIL THE REST OF THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

VAZ018-023-034-045>047-172100-
CRAIG-BOTETOURT-BEDFORD-CAMPBELL-APPOMATTOX-BUCKINGHAM-
500 PM EDT MON JUN 16 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACCOMPANIED BY
DAMAGING WINDS AND LARGE HAIL THE REST OF THIS AFTERNOON AND
EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

VAZ009-012>014-172100-
SMYTH-WYTHE-PULASKI-MONTGOMERY-
500 PM EDT MON JUN 16 2008

...SEVERE THUNDERSTORM WATCH 555 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS PRODUCING DAMAGING
WINDS AND LARGE HAIL THE REST OF THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Special weather statement, Jun 16, 6:48 PM EDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
648 PM EDT MON JUN 16 2008

VAZ011-014-018-022-162315-
GILES VA-CRAIG VA-MONTGOMERY VA-ROANOKE VA-
648 PM EDT MON JUN 16 2008

AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 2 MILES NORTHEAST OF
MOUNTAIN LAKE TO POPLAR HILL...MOVING EAST AT 35 MPH. THE LINE OF
STRONG THUNDERSTORMS WILL BE NEAR...NEWPORT...NEWPORT AT 655 PM
EDT...SIMMONSVILLE AT 700 PM EDT...PRICES FORK AT 705 PM EDT...
MERRIMAC...MC DONALDS MILL AT 710 PM EDT...BRADSHAW...MC DONALDS MILL
AT 715 PM EDT.

ASSOCIATED WITH THIS LINE OF THUNDERSTORMS WILL BE FREQUENT
LIGHTNIGHT...WIND GUSTS APPROACHING 40 MPH...AND LOCALLY HEAVY
RAINFALL RATES APPROACHING ONE INCH PER HOUR.

DS
Special weather statement, Jun 16, 7:14 PM EDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
714 PM EDT MON JUN 16 2008

VAZ014-017-022-033-162345-
FLOYD VA-FRANKLIN VA-MONTGOMERY VA-ROANOKE VA-
714 PM EDT MON JUN 16 2008

AT 711 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTH OF
SHAWSVILLE TO 2 MILES SOUTH OF PILOT...MOVING EAST AT 36 MPH. THE
LINE OF STRONG THUNDERSTORMS WILL BE NEAR...TERRYS FORK AT 720 PM
EDT...CHECK...BENT MOUNTAIN AT 725 PM EDT...POAGES MILL...COPPER HILL
AT 730 PM EDT...CALLAWAY AT 740 PM EDT.

ASSOCIATED WITH THIS LINE OF THUNDERSTORMS WILL BE FREQUENT
LIGHTNING...WIND GUSTS APPROACHING 40 MPH...AND LOCALLY HEAVY
RAINFALL RATES APPROACHING ONE INCH PER HOUR.

DS
Special weather statement, Jun 16, 7:27 PM EDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
727 PM EDT MON JUN 16 2008

WVZ045-170030-
GREENBRIER WV-
727 PM EDT MON JUN 16 2008

AT 724 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTH OF
BABCOCK STATE PARK TO 6 MILES EAST OF BABCOCK STATE PARK...MOVING
EAST AT 40 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
BINGHAM AT 735 PM EDT...QUINWOOD AT 740 PM EDT...ANJEAN AT 745 PM
EDT...DUO AT 750 PM EDT...TROUT AT 755 PM EDT...LEONARD AT 805 PM
EDT.

ASSOCIATED WITH THIS LINE OF THUNDERSTORMS WILL BE FREQUENT
LIGHTNING...WIND GUSTS APPROACHING 40 MPH...LOCALLY HEAVY RAINFALL
RATES APPROACHING ONE INCH PER HOUR...AND SMALL HAIL WILL BE
POSSIBLE.

DS
Special weather statement, Jun 16, 7:44 PM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
744 PM EDT MON JUN 16 2008

VAZ022-033-034-170015-
FRANKLIN VA-ROANOKE VA-BEDFORD VA-
744 PM EDT MON JUN 16 2008

AT 741 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 2 MILES SOUTH OF
ROANOKE TO 5 MILES SOUTHWEST OF BOONES MILL...MOVING EAST AT 36 MPH.
THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...VINTON...WIRTZ AT 750
PM EDT...STEWARTSVILLE...BURNT CHIMNEY AT 755 PM EDT...BURNT CHIMNEY
AT 800 PM EDT...GOODVIEW...CHAMBLISSBURG AT 805 PM EDT...WESTERN
SMITH MOUNTAIN LAKE AT 810 PM EDT...MONETA AT 815 PM EDT...

ASSOCIATED WITH THIS LINE OF THUNDERSTORMS WILL BE FREQUENT
LIGHTNING...WIND GUSTS APPROACHING 40 MPH...LOCALLY HEAVY RAINFALL
RATES APPROACHING ONE INCH PER HOUR...AND SMALL HAIL WILL BE
POSSIBLE.

DS
Special weather statement, Jun 16, 8:30 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
830 PM EDT MON JUN 16 2008

VAZ034-035-044>046-170100-
APPOMATTOX VA-AMHERST VA-PITTSYLVANIA VA-BEDFORD VA-CAMPBELL VA-
830 PM EDT MON JUN 16 2008

AT 827 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTHEAST OF
LYNCHBURG CITY TO 6 MILES SOUTH OF HUDDLESTON...MOVING EAST AT 39
MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...BOCOCK AT 835 PM
EDT...RIVERVILLE...STONEWALL AT 840 PM EDT...OAKVILLE...HODGES AT 845
PM EDT...SPOUT SPRING...GLADYS AT 850 PM EDT...APPOMATTOX NATIONAL
HISTORIC PARK...STRAIGHTSTONE AT 855 PM EDT...EVERGREEN AT 900 PM
EDT.

ASSOCIATED WITH THIS LINE OF THUNDERSTORMS WILL BE FREQUENT
LIGHTNING...WIND GUSTS APPROACHING 40 MPH...LOCALLY HEAVY RAINFALL
RATES APPROACHING ONE INCH PER HOUR...AND SMALL HAIL WILL BE
POSSIBLE.

DS
Local storm report, Jun 16, 9:32 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
932 PM EDT MON JUN 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     TSTM WND DMG     RED HOUSE               37.18N 78.80W
06/16/2008                   CHARLOTTE          VA   TRAINED SPOTTER

            TREES DOWN.

0910 PM     TSTM WND DMG     PHENIX                  37.08N 78.75W
06/16/2008                   CHARLOTTE          VA   TRAINED SPOTTER

            TREE DOWN.

&&

11

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 8:43 PM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox, Buckingham, Campbell, Charlotte, Halifax and 1 more62 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2008Severe Thunderstorm Warnings in Virginia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.